Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 6, 2012Archer County, Wichita County, Texas

NWS Norman, OK issued this special weather statement at Aug 6, 2012, 6:33 PM CDT for Archer County, Wichita County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 6:33 PM CDT (23:33 UTC)
Expired
Aug 6, 2012, 7:00 PM CDT
In force
27 min
Issued by
NWS Norman, OK

Counties Archer County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS84 KOUN 062334
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT MON AUG 6 2012

TXZ086-089-090-070000-
WICHITA TX-CLAY TX-ARCHER TX-
633 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WICHITA...SOUTHWESTERN
CLAY AND NORTHEASTERN ARCHER COUNTIES UNTIL 700 PM CDT...

AT 633 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES WEST OF BURKBURNETT TO 7 MILES NORTH OF ARCHER CITY
TO 7 MILES SOUTHEAST OF WINDTHORST...MOVING EAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...BURKBURNETT...SHEPPARD AFB...IOWA PARK...ARCHER
CITY...HOLLIDAY...SCOTLAND...WINDTHORST...DEAN...JOLLY...BLUEGROVE...
LAKE ARROWHEAD...LAKESIDE CITY...PLEASANT VALLEY...CASHION AND
JOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE
FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD
IMMEDIATELY.


&&

LAT...LON 3346 9869 3413 9877 3410 9852 3406 9848
      3408 9844 3406 9830 3348 9814
TIME...MOT...LOC 2333Z 261DEG 4KT 3411 9870 3370 9863 3351 9832 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:30 PM CDT, 3 minutes earlier.

Area forecast discussion, Aug 6, 6:30 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT MON AUG 6 2012

.AVIATION...
00Z TAFS... SCATTERED SHOWERS/STORMS WILL AFFECT PARTS OF THE AREA
THIS EVENING. ACTIVITY MAY LINGER OVERNIGHT INTO TUES MORNING BUT
CHANCES TOO LOW FOR MENTION IN TAF. SHOWERS/STORMS WILL BE
POSSIBLE TUESDAY AFTERNOON WITH BEST CHANCE IN WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS. VARIABLE AND GUSTY WINDS WILL BE POSSIBLE
NEAR ANY STORM.

&&

.PREV DISCUSSION... /ISSUED 359 PM CDT MON AUG 6 2012/

DISCUSSION...
AFTERNOON MOIST CONVECTION HAS INCREASED ALONG A SURFACE
TROUGH/STATIONARY BOUNDARY FROM SOUTHERN OK THROUGH WEST
CENTRAL OK. EXPECT MOST OF THIS ACTIVITY TO COME TO END AFTER
SUNSET TONIGHT...WITH ONLY MODEST MID LEVEL SUPPORT FROM A WEAK
SHORTWAVE TROUGH MOVING OVERHEAD WITHIN NW FLOW ALOFT. VERY
SIMILAR CONDITIONS WILL IMPACT THE FA TOMORROW THROUGH LATE
TOMORROW NIGHT. HIGHER DEWPOINTS ACROSS THE SOUTH WILL SUPPORT
HEAT INDEX VALUES HIGH ENOUGH FOR A HEAT ADVISORY TO BE ISSUED FOR
TOMORROW AFTERNOON. POPS WERE INCREASED A BIT...ESPECIALLY ACROSS
THE NORTHERN ZONES FOR TOMORROW NIGHT...AS SEVERAL SHORTWAVE
TROUGHS MOVE ACROSS THE SOUTHERN PLAINS THROUGH EARLY WED MORNING.

BY WEDNESDAY AFTERNOON...THE RIDGE WILL SHIFT WELL TO THE WEST AND
THE MOST POTENT SHORTWAVE TROUGH WILL TRAVERSE THE MIDWEST. BOTH
THE NORTHERLY FLOW ALOFT AND AN ASSOCIATED COLD FRONT WILL RESULT
IN INCREASED RAIN CHANCES WED. FOR NOW...THE BEST CHANCES APPEAR
THEY WILL BE ALONG AND SOUTH OF THE I44 CORRIDOR THROUGH LATE WED
NIGHT AND EARLY THURSDAY MORNING. THIS IS WHERE THE BEST MOISTURE
PROFILES WILL RESIDE ALONG AND JUST AHEAD OF THE FRONT. IF THE
FRONT AND SHORTWAVE TROUGH ARE SLOWER THAN EXPECTED...THEN POPS
MAY NEED TO BE SHIFTED NORTHWARD AND INCREASED FOR THE ENTIRE FA
THROUGH WED NIGHT. ALTHOUGH THE CENTER OF THE RIDGE WILL
GENERALLY REMAIN WEST OF THE FA THROUGH THE WEEK...ALL BUT THE GFS
CONTINUE TO SUGGEST VERY WARM 850MB TEMPS AND HIGHER THICKNESSES
SO WE HAVE REMAINED WELL ABOVE THE VERY COOL MEX AS A RESULT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77 105  75 100 /  10  10  20  20
HOBART OK         76 105  75  99 /  20  20  30  20
WICHITA FALLS TX  78 106  77 103 /  20  20  30  40
GAGE OK           73 102  74  98 /  10  20  30  20
PONCA CITY OK     70 104  71  98 /   0  10  20  20
DURANT OK         78 102  76  98 /  20  20  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 7 AM TO 10 PM CDT TUESDAY FOR OKZ039>048-
     050>052.

TX...HEAT ADVISORY FROM 7 AM TO 10 PM CDT TUESDAY FOR TXZ086-089-090.

&&

30/25/25
Hazardous weather outlook, Aug 6, 12:49 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT MON AUG 6 2012

OKZ004>048-050>052-TXZ083>090-071800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1249 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT...BUT CHANCES FOR ORGANIZED SEVERE STORMS ARE LOW.

DISCUSSION...
A MAJORITY OF THE REGION WILL REMAIN DRY TODAY...BUT WIDELY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF I35 AND
SOUTH OF I40. ALTHOUGH SMALL HAIL AND STRONG WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGER STORMS...THE CHANCE OF ORGANIZED SEVERE
WEATHER IS FAIRLY LOW.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
HIGH FIRE DANGER WILL PERSIST ACROSS PORTIONS OF THE AREA DUE TO
A COMBINATION HOT AND DRY WEATHER AND DRY VEGETATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS NEAR A COLD FRONT ON
TUESDAY AND WEDNESDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING VERY STRONG WIND GUSTS...SMALL HAIL AND BRIEF HEAVY
RAINFALL.

OTHER HAZARDOUS WEATHER...
WHILE RED FLAG FIRE CONDITIONS ARE NOT ANTICIPATED THROUGH THE
WEEK...THE ONGOING DROUGHT AND CONTINUED HOT TEMPERATURES WILL
KEEP FIRE DANGER MODERATE TO HIGH.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5
AM CDT TUESDAY.

In the hours before

Special weather statement, Aug 6, 5:18 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON AUG 6 2012

OKZ016-017-022-023-062245-
CUSTER OK-BLAINE OK-CADDO OK-WASHITA OK-
518 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUSTER...SOUTHWESTERN
BLAINE...NORTHERN CADDO AND NORTHEASTERN WASHITA COUNTIES UNTIL
545 PM CDT...

AT 517 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM THOMAS TO WEATHERFORD TO LOOKEBA...MOVING SOUTHEAST AT 10
MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...HINTON...GEARY...THOMAS...HYDRO...LOOKEBA...
GREENFIELD AND BRIDGEPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3581 9886 3580 9831 3530 9831 3550 9884
TIME...MOT...LOC 2217Z 300DEG 9KT 3574 9879 3552 9867 3537 9835

30
Special weather statement, Aug 6, 5:19 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT MON AUG 6 2012

OKZ014-062245-
ROGER MILLS OK-
519 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGER MILLS COUNTY
UNTIL 545 PM CDT...

AT 517 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM CRAWFORD TO 7 MILES SOUTHEAST OF CHEYENNE...MOVING SOUTHEAST
AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...STRONG CITY...CRAWFORD...DURHAM...ROLL AND DEMPSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3586 9971 3584 9964 3585 9960 3552 9937
      3550 9947 3551 9957 3549 9958 3545 9982
      3589 9998
TIME...MOT...LOC 2217Z 293DEG 14KT 3583 9981 3552 9961

30
Special weather statement, Aug 6, 5:47 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT MON AUG 6 2012

OKZ017-023-024-062315-
BLAINE OK-CADDO OK-CANADIAN OK-
547 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE...NORTHERN
CADDO AND SOUTHWESTERN CANADIAN COUNTIES UNTIL 615 PM CDT...

AT 545 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF HYDRO TO BINGER...MOVING SOUTHEAST AT 10
MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
HINTON...GEARY...BINGER...LOOKEBA...BRIDGEPORT AND ALBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3572 9834 3518 9809 3520 9847 3573 9858
TIME...MOT...LOC 2245Z 312DEG 10KT 3563 9848 3529 9829

30
Special weather statement, Aug 6, 5:48 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT MON AUG 6 2012

OKZ035-038-062315-
KIOWA OK-COMANCHE OK-
548 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIOWA AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 615 PM CDT...

AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF MEERS...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CACHE...MEDICINE PARK...MEERS AND LAKE LAWTONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3494 9880 3488 9862 3485 9862 3486 9854
      3481 9841 3459 9861 3479 9883
TIME...MOT...LOC 2245Z 307DEG 12KT 3483 9871

30
Special weather statement, Aug 6, 6:32 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT MON AUG 6 2012

OKZ017-024-070000-
BLAINE OK-CANADIAN OK-
632 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE AND
NORTHWESTERN CANADIAN COUNTIES UNTIL 700 PM CDT...

AT 629 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENFIELD...
MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
GEARY AND GREENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3586 9831 3575 9820 3573 9821 3573 9818
      3564 9810 3556 9836 3575 9848
TIME...MOT...LOC 2329Z 320DEG 11KT 3576 9835

30
Special weather statement, Aug 6, 6:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT MON AUG 6 2012

TXZ086-089-090-070000-
WICHITA TX-CLAY TX-ARCHER TX-
633 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WICHITA...SOUTHWESTERN
CLAY AND NORTHEASTERN ARCHER COUNTIES UNTIL 700 PM CDT...

AT 633 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES WEST OF BURKBURNETT TO 7 MILES NORTH OF ARCHER CITY
TO 7 MILES SOUTHEAST OF WINDTHORST...MOVING EAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...BURKBURNETT...SHEPPARD AFB...IOWA PARK...ARCHER
CITY...HOLLIDAY...SCOTLAND...WINDTHORST...DEAN...JOLLY...BLUEGROVE...
LAKE ARROWHEAD...LAKESIDE CITY...PLEASANT VALLEY...CASHION AND
JOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE
FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD
IMMEDIATELY.

&&

LAT...LON 3346 9869 3413 9877 3410 9852 3406 9848
      3408 9844 3406 9830 3348 9814
TIME...MOT...LOC 2333Z 261DEG 4KT 3411 9870 3370 9863 3351 9832

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:42 PM CDTSpecial Weather StatementOUNBryan33 min
Aug 5, 10:39 PM CDTSpecial Weather StatementOUNLove36 min
Aug 6, 2:46 PM CDTSpecial Weather StatementOUNBryan44 min
Aug 6, 3:11 PM CDTHeat AdvisoryOUNAtoka, Blaine, Bryan, Caddo, Canadian, Carter and 25 more31 hr
Aug 6, 3:33 PM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall27 min
Aug 6, 3:46 PM CDTSpecial Weather StatementOUNCuster, Washita29 min
Aug 6, 4:00 PM CDTSpecial Weather StatementOUNCanadian30 min
Aug 6, 4:10 PM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall50 min
Aug 6, 4:14 PM CDTSpecial Weather StatementOUNWashita46 min
Aug 6, 4:44 PM CDTSpecial Weather StatementOUNBeckham31 min
Aug 6, 4:45 PM CDTSpecial Weather StatementOUNCuster30 min
Aug 6, 5:16 PM CDTSpecial Weather StatementOUNBryan29 min
Aug 6, 5:17 PM CDTSpecial Weather StatementOUNCotton28 min
Aug 6, 5:18 PM CDTSpecial Weather StatementOUNBlaine27 min
Aug 6, 5:19 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Aug 6, 5:47 PM CDTSpecial Weather StatementOUNCaddo28 min
Aug 6, 5:48 PM CDTSpecial Weather StatementOUNComanche27 min
Aug 6, 6:32 PM CDTSpecial Weather StatementOUNBlaine28 min
Aug 6, 6:35 PM CDTSpecial Weather StatementOUNComanche25 min
Aug 6, 4:15 PM CDTSpecial Weather StatementOUNClay45 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.